MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a cook celect filter retrieval involving a patient of unknown age and gender, using a gunther tulip vena cava filter retrieval set, two hubs that were inside of the sheath separated.The filter was reportedly placed (b)(6) of 2018.The hubs did not enter the patient's body during the procedure, which was successfully completed using another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Original description of event: as reported, during a cook celect filter retrieval involving a patient of unknown age and gender, using a gunther tulip vena cava filter retrieval set, two hubs that were inside of the sheath separated.The filter was reportedly placed (b)(6) 2018.The hubs did not enter the patient's body during the procedure, which was successfully completed using another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, instructions for use, and manufacturing instructions, as well as a visual inspection of the complaint device was conducted during the investigation.The visual inspection of the complaint device confirmed that a coaxial retrieval sheath, a loop system catheter, a loop wire, a clear y-fitting, a white tuohy-borst side-arm adapter and a stopcock were returned for evaluation.The sheath and all catheters were curved.The retrieval sheath had two kinks and was separated from the hub.The hub on the loop system catheter was loosely connected to the y-fitting.Blood/biological matter was present.The flare on the retrieval sheath was within specification.The sheath was tested with another hub, which was mounted on the sheath, and the fitting could not be pulled off the sheath even with reasonable amount of force.The flare of the loop system catheter was within specification.The hub on the loop system catheter was mounted on the y-fitting, and even with a reasonable amount of force, the catheter could not be pulled of the y-fitting.A document-based investigation evaluation was performed.A review of the device history record revealed no failure related nonconformances for this lot number.A complaint search revealed no other complaints associated with this lot.The device history file was reviewed, and risk controls are in place for this failure mode.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification as there are adequate inspection activities established, and objective evidence that the dhr was fully executed.There is no evidence that nonconforming product exists in house or in the field.The ifu for this device states: ¿loosen the screw of the clear y-fitting to enable advancement of the loop inside the catheter¿ and ¿when the tip of the coaxial retrieval system is at the barbed hooks, loosen the hub of the blue outer sheath, advance the outer sheath forward to cover the whole filter, and retrieve the complete assembly¿.The ifu also warns ¿excessive force should not be used to retrieve the filter¿.Based on inspection of the complaint device and results of the investigation, investigation has concluded that the likely cause for the reported event is possibly due to use of excessive force.It is possible that the user did not loosen the hub of the blue outer sheath before advancing the sheath to cover the filter and retrieve the complete assembly, and therefore felt the need to use excessive force which could have led to the hub separating from the sheath as the reported event indicates.The ifu warns that excessive force should not be used to retrieve the filter.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8692734
Report Number1820334-2019-01388
Device Sequence Number1655591
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)211119(10)9348271
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9348271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1